Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Lens spaces and Dehn surgery

Authors: Steven A. Bleiler and Richard A. Litherland
Journal: Proc. Amer. Math. Soc. 107 (1989), 1127-1131
MSC: Primary 57N10; Secondary 57M25
MathSciNet review: 984783
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The question of when a lens space arises by Dehn surgery is discussed with a characterization given for satellite knots. The lens space $ L\left( {2,1} \right)$, i.e. real projective $ 3$-space, is shown to be unobtainable by surgery on a symmetric knot.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N10, 57M25

Retrieve articles in all journals with MSC: 57N10, 57M25

Additional Information

PII: S 0002-9939(1989)0984783-3
Article copyright: © Copyright 1989 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia